question-icon

What causes stomach bloating with abdominal pain after using boric acid suppositories?

default
Posted on Thu, 17 Jul 2014
Question: Hello,

Not last night but the two previous nights I used boric acid suppositories for a yeast infection that just wouldn't go away. All day yesterday I had pain in my lower abdomen around my bladder and have had some sharp pains inside my vaginal area off and on. I read that the boric acid can cause some burning but this doesn't seem normal. Other symptoms that continue are a bloated feeling in my stomach, mild pain/ discomfort when I press on my pelvic area and a dull constant pain on the inside of me. I want to go to the doctor to get checked out but want to know if it's cause to rush to emergency or can I wait until later today? What do you think happened? Thanks so much.
doctor
Answered by Dr. Vjollce Mbiarra (39 minutes later)
Brief Answer:
Detailed below.

Detailed Answer:
Hi dear!
Welcome to HCM.
Bloated feeling of your stomach,pain on your pelvic area and constant pain inside you arent side effect from using boric acid.
All the signs described above can be due of yeast infection because you are using only boric acid .
You may need to use over the counter creams (for yeast infection)

These are not sign of an emergency ,hence you dont need to rush to emergency but you can wait until later today.
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Vjollce Mbiarra (32 minutes later)
Hello Dr. Mbiarra,

Thanks so much for your quick response. I'm not sure if this matters but I made the suppositories myself so the dosage may not have been right (I ordered the boric acid powder from XXXXXXX along with size 0 gel caps- filled them myself). Also I felt this pain about 10 minutes after the first insertion. My lower back is also aching and now I'm getting these shooting pains in my stomach. I've never had this much pain with a yeast infection or it could be BV. The pain reminds me of when I had a cervical biopsy and they cauterized it. Could it be a chemical burn inside me? Also all of this is self diagnosed as I haven't had insurance to go to a doctor- have been waiting to get my Medi-Cal. Currently I don't have a GP or OBGYN because of my insurance situation. Should I just go to an Urgent Care? Sorry to ask all this. I'm in pain and scared about what's going on inside me.

Thanks again!
doctor
Answered by Dr. Vjollce Mbiarra (28 minutes later)
Brief Answer:
Detailed below.

Detailed Answer:
Hi dear again.
Dont worry so much because these symptoms arent alarm for a big problem.
If these symptoms are side effect from the use of boric acid ,stop using it.

But if these symptoms aggravating after you have ceased to use boric acid ,you should go to contact with a doctor.

Have only Sitz bath with warm water 3 to 4 times a day and be calm.

Take care


Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
Answered by
Dr.
Dr. Vjollce Mbiarra

OBGYN, Maternal and Fetal Medicine

Practicing since :2006

Answered : 1572 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes stomach bloating with abdominal pain after using boric acid suppositories?

Brief Answer: Detailed below. Detailed Answer: Hi dear! Welcome to HCM. Bloated feeling of your stomach,pain on your pelvic area and constant pain inside you arent side effect from using boric acid. All the signs described above can be due of yeast infection because you are using only boric acid . You may need to use over the counter creams (for yeast infection) These are not sign of an emergency ,hence you dont need to rush to emergency but you can wait until later today.